Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The classification of singly periodic minimal surfaces with genus zero and Scherk-type ends

Authors: Joaquín Pérez and Martin Traizet
Journal: Trans. Amer. Math. Soc. 359 (2007), 965-990
MSC (2000): Primary 53A10; Secondary 49Q05, 53C42
Published electronically: October 16, 2006
MathSciNet review: 2262839
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given an integer $k\geq 2$, let ${\mathcal S}(k)$ be the space of complete embedded singly periodic minimal surfaces in $\mathbb {R}^3$, which in the quotient have genus zero and $2k$ Scherk-type ends. Surfaces in ${\mathcal S}(k)$ can be proven to be proper, a condition under which the asymptotic geometry of the surfaces is well known. It is also known that ${\mathcal S}(2)$ consists of the $1$-parameter family of singly periodic Scherk minimal surfaces. We prove that for each $k\geq 3$, there exists a natural one-to-one correspondence between ${\mathcal S}(k)$ and the space of convex unitary nonspecial polygons through the map which assigns to each $M\in {\mathcal S}(k)$ the polygon whose edges are the flux vectors at the ends of $M$ (a special polygon is a parallelogram with two sides of length $1$ and two sides of length $k-1$). As consequence, ${\mathcal S}(k)$ reduces to the saddle towers constructed by Karcher.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53A10, 49Q05, 53C42

Retrieve articles in all journals with MSC (2000): 53A10, 49Q05, 53C42

Additional Information

Joaquín Pérez
Affiliation: Departamento de Geometría y Topología, Facultad de Ciencias, Universidad de Granada, 18071, Granada, Spain

Martin Traizet
Affiliation: Faculte des Sciences et Techniques, Universite François Rabelais, Parc de Grandmont, 37200, Tours, France

Keywords: Singly periodic minimal surface, Scherk-type end, moduli space
Received by editor(s): September 29, 2004
Published electronically: October 16, 2006
Additional Notes: The research of the first author was partially supported by a MEC/FEDER grant no. MTM2004-02746.
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.